Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 359, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 30, 2019, 10:38 AM EST for 5 counties in Indiana. It took effect at Dec 31, 2019, 5:00 PM EST. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2019, 10:38 AM EST (15:38 UTC)
- In effect from
- Dec 31, 2019, 5:00 PM EST
- Expired
- Jan 2, 2020, 11:39 AM EST
- In force
- 43 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Lafayette (LAFI3). The gauge peaked at 11.49 ft at Jan 1, 2020, 2:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 30, 6:00 AM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 30, 6:00 AM EST, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 600 AM EST Mon Dec 30 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 322 AM EST Mon Dec 30 2019 Current synoptic setup consists of an area of low pressure over northern Indiana/southern Great Lakes Region and an area of low pressure over the Minnesota/Iowa border. These two lows will eventually merge early in the forecast period and will be the source of rain and snow shower chances today through Tuesday. After a lull in activity around mid-week, the next Plains system is progged to bring rain to central Indiana late in the week. The highest chances for rain will be from Thursday morning into Friday with lingering chances for mixed precipitation over the weekend. Meanwhile, temperatures through the period will be above normal. && .NEAR TERM /Today/... Issued at 322 AM EST Mon Dec 30 2019 Current radar mosaic shows some lingering rain showers over the northeast portions of central Indiana early this morning as cyclonic rotation encompasses much of the Midwest and Great Lakes Region. Meanwhile, a strong 300 mb jet will keep southwest winds strong this morning and throughout the day with sustained speeds of 15 to 25 mph and gusts up to 35 to 40 mph. As mentioned above, there is currently low pressure both over the Lower Great Lakes Region and the Minnesota/Iowa border. This second low will eventually merge with the Great Lakes low later today, and as much colder air filters into the forecast area, snow showers will mix in with the rain showers. Daytime highs today will only top off in the upper 30s/low 40s, much cooler than yesterday. && .SHORT TERM /Tonight through Wednesday Night/... Issued at 322 AM EST Mon Dec 30 2019 As the center of low pressure shifts northward tonight, the best forcing across central Indiana will become confined to the northern half of central Indiana through Tuesday. And, with low temperatures in the upper 20s/low 30s tonight and highs only in the 30s tomorrow, any precipitation will generally be in the form of snow. So, light snow accumulations will be possible across northern portions of central Indiana. The low pressure system will finally shift eastward on Tuesday night, and there will be a lull in activity through mid-week. Nonetheless, west/northwest winds will remain strong through the period with sustained speeds generally in the 15 to 20 mph range and gusts up to 30 mph. && .LONG TERM /Thursday through Monday/... Issued at 248 AM EST Mon Dec 30 2019 The early portions of the long term period will be active as a strong upper level low pressure system is expected to track from the Central Plains into the Upper Midwest. Chances for rain will start Thursday morning precipitation continuing into Friday. Current thoughts are the best chances for rain will be Thursday night into Friday morning when the GFS and Euro are in most agreement on the best forcing being in place. Confidence is fairly high in precipitation during that timeframe and thus increased POPs slightly from blended intialization. Widespread precipitation will end by Saturday with small chances for mixed precipitation possible late Saturday and Sunday as the upper low exits the area. Temperatures are expected to be above average through the period with much above average temperatures Thursday and Friday. && .AVIATION /Discussion for 30/12Z TAF Issuance/... Issued at 553 AM EST Mon Dec 30 2019 MVFR ceilings expected through the TAF period. Cloudy skies are expected through the next 36 hours with ceilings hovering around 020 as strong cold air advection occurs in the aftermath of a frontal passage. Winds will be gusty out of the southwest with frequent gusts of 25-30 kts today and tonight. A few light rain showers will be possible through the day today with snow mixing in late tonight. Best chances for precipitation tonight will be at LAF, but confidence remains too low for a mention in the TAF with this issuance. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....White AVIATION...White
Hazardous weather outlook, Dec 30, 4:43 AM EST, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 443 AM EST Mon Dec 30 2019 INZ021-028>031-035>049-051>057-060>065-067>072-310945- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 443 AM EST Mon Dec 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Wind gusts up to 40 mph and localized residual flooding. Hazards: Travel could be difficult for high profile vehicles. Isolated residual flooding especially in low lying areas will be possible. Timing: Today and Tonight. Discussion: Winds will remain strong today and tonight on the backside of low pressure system. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Some minor accumulation of snow is possible Tuesday morning, mainly northeast of a Kokomo to Rushville line. Discussion: Breezy conditions with gusts to 35 mph are possible through Tuesday as a low pressure system exits the area. Another system could bring some light snow around Tuesday morning. More rain is possible later in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:09 AM EST | River Flood Warning | IND | Delaware, Randolph | 14 hr |
| Dec 30, 4:09 AM EST | River Flood Warning | IND | Clay, Greene | 41 hr |
| Dec 30, 10:38 AM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 3 days |
| Dec 30, 10:38 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| Dec 30, 10:38 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 5 days |
| Dec 30, 10:38 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 3 days |
| Dec 30, 10:38 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Dec 30, 10:38 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 8 days |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.